Controllability of formations over directed time-varying graphs

Research output: Contribution to journalArticlepeer-review


In this paper, we investigate the controllability of a class of formation control systems. Given a directed graph, we assign an agent to each of its vertices and let the edges of the graph describe the information flow in the system. We relate the strongly connected components of this graph to the reachable set of the formation control system. Moreover, we show that the formation control model is approximately path-controllable over a path-connected, open dense subset as long as the graph is weakly connected and satisfies some mild assumption on the numbers of vertices of the strongly connected components.

Original languageEnglish (US)
Article number7337394
Pages (from-to)407-416
Number of pages10
JournalIEEE Transactions on Control of Network Systems
Issue number3
StatePublished - Sep 2017


  • Bilinear systems
  • formations
  • geometric control
  • time-varying graphs

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Signal Processing
  • Computer Networks and Communications
  • Control and Optimization


Dive into the research topics of 'Controllability of formations over directed time-varying graphs'. Together they form a unique fingerprint.

Cite this